Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 10, NWS Topeka, KS

September 20, 20104 counties in Kansas

NWS Topeka, KS issued this wind advisory at Sep 20, 2010, 3:33 AM CDT for 4 counties in Kansas. It took effect at Sep 20, 2010, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2010, 3:33 AM CDT (08:33 UTC)
In effect from
Sep 20, 2010, 12:00 PM CDT
Expired
Sep 20, 2010, 7:00 PM CDT
In force
7 hr
Issued by
NWS Topeka, KS

Counties Cloud County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WWUS73 KTOP 200833
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
333 AM CDT MON SEP 20 2010

KSZ008-009-201645-
/O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
/O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
REPUBLIC-WASHINGTON-
333 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO 
  AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW 
  HUNDRED FEET. 

* SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS
  WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40
  MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND
ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN
OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW
DOWN AND DRIVE DEFENSIVELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON.

&&

$$

KSZ020-034-201645-
/O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
333 AM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...SOUTH WINDS INCREASING BY MID DAY...THE CONTINUE
  THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS EVENING.

* WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS
  OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST
  ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010>012-024-201300-
/O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
MARSHALL-NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
333 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO 
  AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW 
  HUNDRED FEET. 

* SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS
  WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40
  MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING
SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS.
YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO
SLOW DOWN AND DRIVE DEFENSIVELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON.

&&

$$
5 follow-up statements
264 
WWUS73 KTOP 200904 CCA
NPWTOP

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
402 AM CDT MON SEP 20 2010

KSZ008-009-201730-
/O.NEW.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
/O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
REPUBLIC-WASHINGTON-
402 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
THIS MORNING. 

* VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO 
  AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW 
  HUNDRED FEET. 

* SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS
  WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40
  MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...AND
ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN
OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW
DOWN AND DRIVE DEFENSIVELY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THIS AFTERNOON.

&&

$$

KSZ020-034-201730-
/O.COR.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
402 AM CDT MON SEP 20 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...SOUTH WINDS INCREASING BY MID DAY...THEN CONTINUE
  THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS EVENING.

* WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS
  OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST
  ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010>012-024-201300-
/O.COR.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
MARSHALL-NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA
402 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO 
  AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW 
  HUNDRED FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING
SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS.
YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO
SLOW DOWN AND DRIVE DEFENSIVELY.

&&

$$
464 
WWUS73 KTOP 201147
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
647 AM CDT MON SEP 20 2010

KSZ008-009-202000-
/O.CAN.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
/O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
REPUBLIC-WASHINGTON-
647 AM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE DENSE
FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY
TO 7 PM CDT THIS EVENING. 

* RISING TEMPERATURES AND AN INCREASE IN WIND SPEEDS HAVE COMBINED
  TO BREAK UP THE OVERNIGHT FOG. 

* SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS
  WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40
  MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ010-024-201300-
/O.CAN.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
MARSHALL-JACKSON-
INCLUDING THE CITY OF...MARYSVILLE
647 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE DENSE FOG HAS LIFTED DUE TO INCREASING TEMPERATURES AND WIND
SPEEDS EARLY THIS MORNING. 

$$

KSZ011-012-201300-
/O.CON.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
NEMAHA-BROWN-
INCLUDING THE CITY OF...HIAWATHA
647 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* VISIBILITY...DENSE FOG WILL COMMONLY LIMIT VISIBILITIES TO 
  AROUND ONE QUARTER MILE...AND OCCASIONALLY AS LOW AS A FEW 
  HUNDRED FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL
TRAVEL TIME THIS MORNING. USE LOW BEAMS...REDUCE DRIVING SPEED...
AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN
OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW
DOWN AND DRIVE DEFENSIVELY.

&&

$$

KSZ020-034-202000-
/O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
647 AM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

* TIMING...SOUTH WINDS INCREASING BY MID DAY...THEN CONTINUE 
  THROUGH THE AFTERNOON HOURS BEFORE DECREASING EARLY THIS 
  EVENING. 

* WINDS...25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGERS 
  OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST WEST 
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
093 
WWUS73 KTOP 201250
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
750 AM CDT MON SEP 20 2010

KSZ011-012-201400-
/O.EXP.KTOP.FG.Y.0009.000000T0000Z-100920T1300Z/
NEMAHA-BROWN-
INCLUDING THE CITY OF...HIAWATHA
750 AM CDT MON SEP 20 2010

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. 

INCREASES IN WIND SPEEDS AND TEMPERATURES HAVE DIMINISHED THE
OVERNIGHT FOG. 

$$

KSZ008-009-020-034-202100-
/O.CON.KTOP.WI.Y.0010.100920T1700Z-100921T0000Z/
REPUBLIC-WASHINGTON-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
750 AM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH BY MID DAY. THE WINDS
WILL REMAIN AROUND 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 40
MPH...BEFORE DECREASING DURING THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
112 
WWUS73 KTOP 201908
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
208 PM CDT MON SEP 20 2010

KSZ008-009-020-034-210000-
/O.CON.KTOP.WI.Y.0010.000000T0000Z-100921T0000Z/
REPUBLIC-WASHINGTON-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
208 PM CDT MON SEP 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 30 MPH WILL CONTINUE THIS AFTERNOON ACROSS
NORTH CENTRAL KANSAS...WITH GUSTS TO AROUND 40 MPH...BEFORE
DECREASING DURING THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
989 
WWUS73 KTOP 202357
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT MON SEP 20 2010


KSZ008-009-020-034-210100-
/O.EXP.KTOP.WI.Y.0010.000000T0000Z-100921T0000Z/
REPUBLIC-WASHINGTON-CLOUD-OTTAWA-
INCLUDING THE CITY OF...CONCORDIA
657 PM CDT MON SEP 20 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL CONTINUE TO SLOWLY DECREASE TO 10 TO 20 MPH THROUGH
THE EVENING HOURS WITH A FEW HIGHER GUSTS...THEREFORE THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 19, 11:45 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 19, 11:45 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
1145 PM CDT SUN SEP 19 2010

.UPDATE...

UPDATED FOR THE 06Z UTC TAF ISSUANCE.

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION.

&&

.AVIATION...

STRATUS DECK OVER NORTHERN MO/SOUTHERN NE HAS SURGED
SOUTH/SOUTHWESTWARD INTO THE NORTHERN CWA...BUT IS SLOWING AND HAVE
KEPT THIS AREA OF VLIFR CIGS/VSBYS TO THE NORTH OF ALL TAFS SITES
THROUGH SUNRISE...BUT JUST BARELY. HOWEVER...TO THE SOUTH OF THE
STRATUS DECK...CLEAR SKIES AND LIGHT WINDS AND SOME RESIDUAL MOISTURE
STILL FEEL AT LEAST SOME PATCHY FOG IN THE TAF SITES AFT 06Z. WILL
ONLY KEEP 3-6 MILE VSBYS AT KMHK/KFOE DUE TO BETTER MIXING...BUT
WILL CARRY IFR VSBY AT KTOP BY 10Z WITH LESS MIXING AND STRONGER
INVERSION. IF MIXING IS OVERDONE BY MODELS THEN...THEN FOG COULD BE
MUCH MORE EXTENSIVE AND MORE DENSE THAN CURRENT FCST. ON THE OTHER
HAND...MORE MIXING WILL LEAD TO MORE IN THE WAY OF PERSISTENT VFR
CONDITIONS THROUGH SUNRISE. EITHER WAY...SOUTH WINDS WILL INCREASE
RAPIDLY AFT 14Z WITH GUSTS OVER 20 KTS AND SKC SKIES. WILL KEEP

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT SUN SEP 19 2010/

DISCUSSION...

TONIGHT AND TOMORROW

MORNING STRATUS HAS ERODED GRADUALLY BUT STEADILY FROM THE SOUTH AND
HAS VIRTUALLY CLEARED OUT ACROSS THE WHOLE AREA...ALLOWING SURFACE
TEMPS TO RECOVER SOMEWHAT. SURFACE STATIONARY FRONT IS SET UP ALONG
A LINE FROM KMCI TO KTOP TO KPNC. VISIBLE IMAGERY SHOWING SOME
AGITATED CU ALONG THE STALLED OUT BOUNDARY. ALTHOUGH AN ISOLATED
STORM OR TWO MAY FIRE ALONG THE LINE...NOT EXPECTING WIDESPREAD
LARGE SCALE CONVECTION DUE TO WEAK SURFACE FLOW INTO THE FRONT.
DEEPER MOISTURE ALSO EAST AND SOUTH OF THE SURFACE BOUNDARY.
DEWPOINTS ACROSS FAR EASTERN KANSAS REACHING THE UPPER 60S TO LOWER
70S THIS AFTERNOON. TO THE NORTH AND WEST OF THE FRONT TEMPERATURES
HAVE REMAINED COOL AND CONDITIONS HAVE BEEN DRIER THROUGHOUT THE
DAY.

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS A STRONG UPPER LEVEL
RIDGE MOVING INTO THE AREA. AXIS OF THE RIDGE RUNS FROM SASKATCHEWAN
SOUTHEASTWARD TO TO THE TEXAS AND OKLAHOMA PANHANDLES. EXPECT CALM
CONDITIONS THIS EVENING AND TONIGHT AS THE RIDGE SETTLES INTO THE
AREA. AMPLE SUNLIGHT AND EVAPORATION ON SUNDAY AFTERNOON WILL HELP
TO MOISTEN THE BOUNDARY LAYER. EASTERLY WINDS WILL ALSO HELP PUSH
SOME OF THE BETTER MOISTURE TOWARD THE WEST. MOIST BOUNDARY
LAYER...CLEAR SKIES AND COOL TEMPERATURES BEHIND THE FRONT WILL
CREATE FAVORABLE CONDITIONS FOR SOME FOG IN THE NORTHEASTERN PART OF
THE FORECAST AREA. CONDITIONS FURTHER WEST WILL PROBABLY BE TOO DRY
TO FORM ANY FOG.

SURFACE LOW PRESSURE WILL PUSH INTO THE WESTERN CENTRAL PLAINS
DURING THE DAY ON MONDAY. WARM MOIST AIR WILL BE DRAWN INTO THE AREA
AHEAD OF THE APPROACHING LOW. AS A RESULT THE TEMPERATURES ON MONDAY
WILL RISE BACK ABOVE NORMAL VALUES FOR MID SEPTEMBER. EXPECTING
DAYTIME HIGHS TO REACH WELL INTO THE 80S AND EVEN TICKLE 90 DEGREES
ALONG THE SOUTHERN COUNTIES. WINDS WILL ALSO BE GUSTY ACROSS THE
ENTIRE FORECAST AREA MONDAY AFTERNOON. SURFACE GRADIENT TIGHTENS AND
WITH EXPECTED MIXING TO AROUND 850 MB GUSTS COULD REACH UP TO 30 MPH
DURING THE AFTERNOON HOURS. GUSTY CONDITIONS SHOULD COME TO AN END
AROUND SUNDOWN ONCE THE DIURNAL INVERSION SETS BACK UP.

JL

LITTLE CHANGE MADE TO PREVIOUS EXTENDED FORECAST...REFER TO HPC
PMDEPD FOR LARGE SCALE SYNOPTIC DETAILS WITHIN EXTENDED.

WEATHER IMPACTS IN EXTENDED: NEXT CHANCE FOR PRECIPITATION WILL
ARRIVE LATE MONDAY NIGHT INTO TUESDAY MORNING ACROSS THE WESTERN CWA
AS A COLD FRONT APPROACHES THE AREA. CONVECTION WILL LIKELY BE
ONGOING AND ENTER THE CWA BY TUE MORNING. MAIN FRONTAL BOUNDARY WILL
BECOME NEARLY STATIONARY DURING THE DAY ON TUESDAY AND UNCERTAINTY
TO LOCATION OF COLD POOL/OUTFLOW BOUNDARY REMAINS. WITH INCREASING
FLOW ALOFT AND LARGE SCALE ASCENT ALONG WITH THE PRESENCE OF ONE OR
MORE SFC BOUNDARIES...REASONABLE THAT CONVECTION CHANCES WILL
PERSIST THROUGH AT LEAST TUE NIGHT. INCREASING DEEP SOUTHERLY FLOW
WILL TEND TO LIFT BOUNDARY BACK NORTH ON WEDNESDAY SO WILL MAINTAIN
LOW POPS DURING THIS PERIOD. A BRIEF LULL IN THE WX IS EXPECTED WED
NIGHT BEFORE THE NEXT STOUT SHORTWAVE TROUGH AND ASSOCIATED COLD
FRONT MOVES INTO THE HIGH PLAINS BY THU MORNING. CHANCES FOR TSRA
WILL BECOME PROBABLE AS THE BOUNDARY SLIDES THROUGH THE CWA THU INTO
THU NIGHT. DIFFERENCES IN TIMING WITH THIS NEXT SYSTEM COULD PUSH
BACK EXPECTED WX BY 6-12 HOURS. HIGH PRESSURE WILL SETTLE BRIEFLY IN
BEHIND THE COLD FRONT BEFORE THE FRONTAL BOUNDARY LIFTS BACK NORTH
AND MOISTURE RETURNS. INSERTED MENTION OF SLIGHT PROB TSRA TO
ACCOUNT FOR ANTICIPATED CONDITIONS.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

63
Hazardous weather outlook, Sep 20, 2:22 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT MON SEP 20 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-210730-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
222 AM CDT MON SEP 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS.

.DAY ONE...REST OF TONIGHT.

DENSE FOG WILL AFFECT LOCATIONS GENERALLY NORTH OF A LINE FROM
BELLEVILLE TO HOLTON. VISIBILITIES AROUND ONE QUARTER MILE WILL BE
COMMON...WITH THE FOG LIMITING THE VISIBILITY TO A FEW HUNDRED
FEET AT TIMES. THE FOG SHOULD DIMINISH AROUND SUNRISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE WEATHER PATTERN WILL PROVIDE THE CHANCE FOR SEVERAL
ROUNDS OF THUNDERSTORMS ACROSS THE OUTLOOK AREA. THUNDERSTORMS
WILL BE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT...AND AGAIN LATE
FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:05 AM CDTDense Fog AdvisoryTOPBrown, Jackson, Marshall, Nemaha, Republic, Washington6 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.